Alert archive / Vermont / Special Weather Statements in 2012
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Aug 4, 2012, 5:00 PM EDT for Lamoille County, Vermont. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 5:00 PM EDT (21:00 UTC)
- Expired
- Aug 4, 2012, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
County Lamoille County, VT
The radar
The Burlington radar (KCXX), 24 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS81 KBTV 042100 SPSBTV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 500 PM EDT SAT AUG 4 2012 VTZ002-005-006-008-016>018-042200- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT- LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT- 500 PM EDT SAT AUG 4 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN CHITTENDEN... NORTHEASTERN ADDISON...NORTHWESTERN WASHINGTON...SOUTH CENTRAL FRANKLIN AND WESTERN LAMOILLE COUNTIES... AT 454 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUNTINGTON CENTER... MOVING NORTH AT 25 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NORTH DUXBURY...BOLTON...LITTLE RIVER STATE PARK...WATERBURY CENTER...WEST BOLTON...MOSCOW...UNDERHILL STATE PARK...UNDERHILL... SOUTH CAMBRIDGE...SMUGGLERS NOTCH...CAMBRIDGE JUNCTION... JEFFERSONVILLE... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. LAT...LON 4477 7297 4474 7259 4418 7276 4420 7301 $$ EVENSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:54 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 4, 3:54 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 354 PM EDT SAT AUG 4 2012 .SYNOPSIS... A WARM MUGGY NIGHT IS IN STORE TONIGHT...THEN SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF AN APPROACHING COLD FRONT ON SUNDAY. SOME OF THE STORMS COULD BE STRONG...AND PRODUCE LARGE HAIL AND GUSTY WINDS. STORMS ARE EXPECTED IN THE SAINT LAWRENCE VALLEY IN THE AFTERNOON...THEN SPREAD EAST INTO THE CHAMPLAIN VALLEY BY EVENING. RAIN CHANCES WILL LINGER INTO MONDAY MORNING...THEN HIGH PRESSURE AND FAIR WEATHER WILL SETTLE ACROSS THE REGION THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 353 PM EDT SATURDAY... THROUGH 12Z MONDAY...SCATTERED SHOWERS/THUNDERSTORMS OVER SOUTH CENTRAL VT HIGHER TERRAIN THIS AFTERNOON IN LAPS SURFACE BASED CAPES IN EXCESS OF 3000 J/KG. STORMS WILL DISSIPATE THIS EVENING AS DAYTIME HEATING SUBSIDES. ANOTHER WARM MUGGY NIGHT ON TAP WITH SOUTHERLY BREEZES REINFORCING MID/UPPER 60S DEWPOINTS. SKIES GENERALLY CLEAR EXCEPT ADDED PATCHY FOG IN THIS AFTERNOON'S STORM AREAS. IF ADDITIONAL STORMS FORM WILL HAVE TO EXPAND FOG AREA TO ENCOMPASS RECENT RAINFALL. MIN TEMPS TONIGHT A FEW DEGREES WARMER THAN LAST NIGHT WITH ADDITIONAL MOISTURE/MIXING. WINDS BEGIN TO INCREASE TOWARD SUNUP AS PRESSURE GRADIENT INCREASES AHEAD OF APPROACHING COLD FRONT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 228 PM EDT SATURDAY...ACTIVE CONVECTIVE PERIOD STILL APPEARS LIKELY SUNDAY AND SUNDAY NIGHT. UPPER LEVEL TROUGH WILL APPROACH THE REGION DURING THE AFTERNOON AND EVENING HOURS AND THE AREA WILL BE INFLUENCED BY THE RIGHT ENTRANCE REGION OF THE UPPER JET. IN THE LOW LEVELS INCREASING MOISTURE (PWAT VALUES OF AROUND 2") AND TEMPERATURES RISING WELL INTO THE 80S WILL CREATE CAPE VALUES OF AROUND 1000 J/KG. CLOUD COVER AND WARMING MID LEVELS ARE EXPECTED TO LIMIT ANY FURTHER CAPE DEVELOPMENT. HOWEVER IF SKIES CAN CLEAR GREATER THAN CURRENT THINKING...CAPE VALUES COULD BE HIGHER. AS UPPER TROUGH NEARS THE REGION...WINDS WILL INCREASE OUT OF THE SOUTH AND 0-1KM AND 0-6KM SHEAR VALUES ARE EXPECTED TO BE ON THE ORDER OF AROUND 30 KNOTS...LARGELY UNI- DIRECTIONAL FROM THE SOUTHWEST. SOME OF THESE WINDS WILL LIKELY MIX DOWN DURING MAX HEATING AND CREATE A GUSTY DAY AHEAD OF ANY CONVECTION WITH SOME 30-40 MPH GUSTS POSSIBLE. SURFACE COLD FRONT WILL ALSO APPROACH THE REGION...HOWEVER IT IS NOT EXPECTED TO PASS UNTIL AFTER SUNSET...GENERALLY 00-06Z...IF NOT SLIGHTLY LATER...FROM WEST TO EAST. GIVEN INSTABILITY AND THUNDERSTORM INITIATION EXPECTED DURING MAX HEATING...AS WELL AS TIMING OF THE COLD FRONT...THE GREATEST THREAT FOR ANY SEVERE WEATHER APPEARS TO BE ACROSS NORTHERN NEW YORK. STRONG STRAIGHT-LINE WIND GUSTS AND HEAVY RAIN WILL LIKELY BE THE PRIMARY THREATS. HAIL THREAT WILL BE LIMITED BY HIGH FREEZING/WET BULB ZERO HEIGHTS AND LACK OF CAPE IN THE HAIL GROWTH ZONE. AS CONVECTION ENTERS VERMONT LATER IN THE DAY...INSTABILITY IS EXPECTED TO BE LESSENING AND STORMS WILL LIKELY BECOME MORE ELEVATED. THUS THE SEVERE THREAT SHOULD BECOME MORE ISOLATED...WITH HEAVY RAIN BECOMING THE MAIN THREAT OVERNIGHT. TO SUMMARIZE...EXPECTING SHOWERS/THUNDERSTORMS TO DEVELOP ON SUNDAY...PRIMARILY BETWEEN 18Z SUNDAY AFTERNOON AND 09Z SUNDAY NIGHT...WITH THE GREATEST SEVERE THREAT OF WINDS AND HEAVY RAIN BETWEEN 21Z AND 03Z...ESPECIALLY ACROSS NEW YORK. FOR SUNDAY NIGHT...COLD FRONT WILL PASS THROUGH THE REGION LATE WITH SHOWERS AND SCATTERED THUNDERSTORMS TAPERING OFF BY MORNING. WITH CLOUD COVER AND MOISTURE...TEMPERATURES NOT LIKELY TO FALL ALL THAT MUCH...GENERALLY INTO THE 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 330 PM EDT SATURDAY...FRONT CONTINUES TO MOVE EAST OF THE FORECAST AREA ON MONDAY AND CHANCE FOR SHOWERS IN THE FAR EAST WILL END IN THE MORNING HOURS. SURFACE HIGH WILL THEN RIDGE INTO THE AREA AND REMAIN THROUGH WEDNESDAY WITH DRY WEATHER EXPECTED THROUGH THAT PERIOD. FROM WEDNESDAY NIGHT ONWARD WEATHER PATTERN BECOMES MORE UNSETTLED FOR THE NORTH COUNTRY. WEDNESDAY NIGHT A WEAK SHORTWAVE WILL MOVE ACROSS THE REGION AND HAVE MENTIONED CHANCE FOR SHOWERS WITH THIS FEATURE...ESPECIALLY ACROSS THE NORTHERN ZONES. A MORE ROBUST SYSTEM WILL APPROACH DURING THE FRIDAY THROUGH SATURDAY TIME FRAME. A LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION...VERY SLOWLY. HAVE MENTIONED 40 POPS AT THIS TIME. GFS AND ECMWF GENERALLY IN GOOD AGREEMENT THROUGH THE PERIOD. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE LONG TERM FORECAST. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...VFR THROUGH THE PERIOD. ADDED VCTS CB THIS AFTERNOON FOR KMPV/KSLK WHERE EXPECT SCATTERED THUNDERSTORMS OVER HIGHER TERRAIN. WILL HAVE TO WAIT AND AND AMEND AS NEEDED FOR INDIVIDUAL STORMS. OTHERWISE SCATTERED CLOUDS AND UNRESTRICTED VSBY. LATER FORECASTS MAY NEED TO ADD VISIBILITY RESTRICTIONS AND FOG OVERNIGHT FOR TAF POINTS THAT RECEIVE RAINFALL, BUT AT THE MOMENT PROBABILITIES TOO LOW TO PUT IT IN. ANY FOG WOULD OCCUR AFTER 03Z. OUTLOOK 12Z SUNDAY THROUGH WEDNESDAY...MAINLY VFR THROUGH MIDDAY SUNDAY. THE APPROACH OF A COLD FRONT FROM THE GREAT LAKES WILL LEAD TO WIDESPREAD CONVECTION LATE SUNDAY THROUGH SUNDAY NIGHT. A FEW OF THE STRONGER STORMS SUNDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO PRODUCE PERIODS OF IFR CONDITIONS. CHANCE OF GUSTY WINDS WITH THUNDERSTORMS AS WELL. COOLER AND DRIER AIR ARRIVES ON MONDAY WITH MAINLY VFR CONDITIONS ANTICIPATED MONDAY INTO WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. && .MARINE... WINDS WILL INCREASE TOWARD SUNDAY MORNING...AND BECOME STRONG AND GUSTY DURING THE DAY SUNDAY. WIND SPEEDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS WILL BUILD WAVES TO 2 TO 4 FEET ON SUNDAY AFTERNOON. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...HANSON SHORT TERM...MUCCILLI LONG TERM...NEILES AVIATION...HANSON MARINE...HANSON
Hazardous weather outlook, Aug 4, 4:03 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 403 PM EDT SAT AUG 4 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-052015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 403 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS OVER SOUTHERN VERMONT WILL PRODUCE HEAVY RAINFALL AND SMALL HAIL...THEN DISSIPATE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE FORECAST SUNDAY AFTERNOON AND NIGHT. STORMS WILL MOVE INTO THE SAINT LAWRENCE VALLEY SUNDAY AFTERNOON...ACROSS THE ADIRONDACKS...AND INTO THE CHAMPLAIN VALLEY BY EVENING. STORMS WILL CONTINUE EAST ACROSS VERMONT, HOWEVER THE RISK FOR SEVERE WEATHER WILL DIMINISH AS THE SUN SETS. SCATTERED DAMAGING WIND IS THE MAIN WEATHER THREAT, WITH HAIL A SECONDARY THREAT. THE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL...AND AREAS THAT ARE HIT REPEATEDLY OR WHERE STORMS BECOME STATIONARY ARE AT RISK OF FLOODING. THE STORMS WILL FORM IN WARM UNSTABLE AIR AHEAD OF A STRONG COLD FRONT. THE FRONT WILL LAG BEHIND THE STORMS BY A FEW HOURS, AND WILL MOVE INTO NORTHERN NEW YORK LATE IN THE DAY AND EXIT EASTERN VERMONT BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HANSON
In the hours before
Special weather statement, Aug 4, 2:53 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 253 PM EDT SAT AUG 4 2012 VTZ011-012-018-019-042000- EASTERN ADDISON VT-EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT- 253 PM EDT SAT AUG 4 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN RUTLAND...SOUTH CENTRAL ADDISON AND WEST CENTRAL WINDSOR COUNTIES... AT 248 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST CLARENDON... MOVING NORTH AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... RUTLAND...CENTER RUTLAND...MENDON...EAST PITTSFORD...GIFFORD WOODS STATE PARK...PITTSFORD...CHITTENDEN...FLORENCE...HOLDEN... PITTSFIELD...STOCKBRIDGE... LAT...LON 4384 7305 4380 7267 4338 7273 4344 7313 MUCCILLI
Local storm report, Aug 4, 3:16 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
316 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL NORTH CLARENDON 43.57N 72.97W
08/04/2012 E0.50 INCH RUTLAND VT PUBLIC
HALF INCH HAIL AND WIND GUSTS TO 40 MPH
&&
EVENT NUMBER BTV1200363
MUCCILLISpecial weather statement, Aug 4, 3:57 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 357 PM EDT SAT AUG 4 2012 VTZ008>012-018-019-042200- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MONTPELIER...MIDDLEBURY...VERGENNES... BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 357 PM EDT SAT AUG 4 2012 ...STRONG STORMS WILL CONTINUE ACROSS SOUTH CENTRAL VERMONT... STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL VERMONT THROUGH 700 PM. THE GREATEST CONCENTRATION OF STORMS WILL BE ACROSS CENTRAL AND EASTERN RUTLAND COUNTY AS WELL AS WESTERN WINDSOR COUNTY...THEN BEGIN TO MOVE NORTH INTO EASTERN ADDISON COUNTY AND WESTERN WASHINGTON COUNTY. SEEK SAFE SHELTER AS STORMS APPROACH! EVENSON
Local storm report, Aug 4, 4:15 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
415 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL CLARENDON 43.52N 72.97W
08/04/2012 M1.00 INCH RUTLAND VT PUBLIC
SIZES VARYING FROM DIMES TO A QUARTER
&&
EVENT NUMBER BTV1200364
MABLocal storm report, Aug 4, 4:17 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
417 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL EAST CLARENDON 43.52N 72.94W
08/04/2012 M0.75 INCH RUTLAND VT PUBLIC
PUBLIC
&&
EVENT NUMBER BTV1200365
MABSpecial weather statement, Aug 4, 5:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 500 PM EDT SAT AUG 4 2012 VTZ002-005-006-008-016>018-042200- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT- LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT- 500 PM EDT SAT AUG 4 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN CHITTENDEN... NORTHEASTERN ADDISON...NORTHWESTERN WASHINGTON...SOUTH CENTRAL FRANKLIN AND WESTERN LAMOILLE COUNTIES... AT 454 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUNTINGTON CENTER... MOVING NORTH AT 25 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NORTH DUXBURY...BOLTON...LITTLE RIVER STATE PARK...WATERBURY CENTER...WEST BOLTON...MOSCOW...UNDERHILL STATE PARK...UNDERHILL... SOUTH CAMBRIDGE...SMUGGLERS NOTCH...CAMBRIDGE JUNCTION... JEFFERSONVILLE... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. LAT...LON 4477 7297 4474 7259 4418 7276 4420 7301 EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:53 PM EDT | Special Weather Statement | BTV | Rutland | 67 min |
| Aug 4, 4:15 PM EDT | Flash Flood Warning | BTV | Addison, Orange, Rutland, Windsor | 100 min |
Nearby
Special Weather Statements in Vermont, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.